Skip to Main Content

++

Chapter 7. Ischemic Heart Disease

++
++
++

A 50-year-old, nonsmoking woman has no significant past medical history. A physical exam and laboratory tests reveal the following: Height 5’4” (163 cm), weight 184 lb (83.6 kg), blood pressure 134/80 mm Hg, heart rate 70 beats/min, total cholesterol 184 mg/dL (4.76 mmol/L), LDL cholesterol 110 mg/dL (2.84 mmol/L), HDL cholesterol 46 mg/dL (1.19 mmol/L), and triglycerides 140 mg/dL (1.58 mmol/L). Which of the following are risk factors for IHD in this patient?

++
++
++

A. Age, hypertension, dyslipidemia

++
++

B. Obesity

++
++

C. Age, dyslipidemia

++
++

D. Obesity, hypertension

++
++

E. Hypertension, dyslipidemia

++
++
++

Which of the following is characteristic of an atherosclerotic lesion in a patient with chronic stable angina?

++
++
++

A. Thick fibrous cap

++
++

B. Thrombosis

++
++

C. Large lipid core

++
++

D. Plaque rupture

++
++

E. Platelet aggregation

++
++
++

A 47-year-old man has been prescribed sublingual nitroglycerin tablets for acute relief of angina symptoms. When counseling him on the proper use of sublingual nitroglycerin, which of the following statements is correct regarding when to call 9-1-1?

++
++
++

A. Call 9-1-1 if symptoms have not subsided 5 minutes after administration

++
++

B. Call 9-1-1 if symptoms have not subsided 30 minutes after administration

++
++

C. Call 9-1-1 prior to taking nitroglycerin

++
++

D. Take 1 tablet every 5 minutes as needed for a maximum of three doses; call 9-1-1 if symptoms remain 5 minutes after the third dose

++
++

E. Take one tablet every 8 to 12 hours; call 9-1-1 if dizziness occurs

++
++
++

A 65-year-old postmenopausal woman has a history of hypertension, dyslipidemia, and chronic stable angina. Her current medications are atenolol 50 mg PO daily, simvastatin 40 mg PO at bedtime, and SL nitroglycerin as needed. She has allergies/intolerances to aspirin (angioedema) and enalapril (cough). Which of the following should be added to her drug regimen to reduce her risk for cardiovascular events?

++
++
++

A. clopidogrel

++
++

B. dipyridamole

++
++

C. niacin

++
++

D. nifedipine

++
++

E. ticagrelor

++
++
++

A 45-year-old man diagnosed with hypertension, diabetes, and IHD was recently hospitalized for unstable ...

Pop-up div Successfully Displayed

This div only appears when the trigger link is hovered over. Otherwise it is hidden from view.